zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On global periodicity of a class of difference equations. (English) Zbl 1180.39005
Summary: We show that the difference equation $x_n= f_3(x_{n-1})f_2(x_{n-2})f_1(x_{n-3})$, $n\in\Bbb N_0$, where $f_i\in C[(0,\infty),(0,\infty)]$, $\in\{1,2,3\}$, is periodic with period 4 if and only if $f_i(x)=c_i/x$ for some positive constants $c_i$, $i\in\{1,2,3\}$ or if $f_i(x)= c_i/x$ when $i=2$ and $f_i(x)=c_ix$ if $i\in\{1,3\}$, with $c_1c_2c_3=1$. Also, we prove that the difference equation $$x_n= f_4(x_{n-1})f_3(x_{n-2})f_2(x_{n-3})f_1(x_{n-4}), \quad n\in\Bbb N_0,$$ where $f_i\in C[(0,\infty),(0,\infty)]$, $i\in\{1,2,3,4\}$, is periodic with period 5 if and only if $f_i(x)=c_i/x$, for some positive constants $c_i$, $i\in\{1,2,3,4\}$.

MSC:
39A10Additive difference equations
WorldCat.org
Full Text: DOI EuDML
References:
[1] L. Berg, “Nonlinear difference equations with periodic coefficients,” Rostocker Mathematisches Kolloquium, no. 61, pp. 13-20, 2006. · Zbl 1145.39302 · http://ftp.math.uni-rostock.de/pub/romako/heft61/lothar.html
[2] M. Csörnyei and M. Laczkovich, “Some periodic and non-periodic recursions,” Monatshefte für Mathematik, vol. 132, no. 3, pp. 215-236, 2001. · Zbl 1036.11002 · doi:10.1007/s006050170042
[3] R. L. Graham, D. E. Knuth, and O. Patashnik, Concrete Mathematics, Addison-Wesley, Reading, Mass, USA, 1989. · Zbl 0668.00003
[4] B. D. Iri\vcanin and S. Stević, “Some systems of nonlinear difference equations of higher order with periodic solutions,” Dynamics of Continuous, Discrete & Impulsive Systems. Series A, vol. 13, no. 3-4, pp. 499-507, 2006. · Zbl 1098.39003
[5] G. Karakostas, “Asymptotic 2-periodic difference equations with diagonally self-invertible responses,” Journal of Difference Equations and Applications, vol. 6, no. 3, pp. 329-335, 2000. · Zbl 0963.39020 · doi:10.1080/10236190008808232
[6] H. Li and X. Yang, “A note on discrete-time dynamical systems under periodic perturbation,” Discrete Dynamics in Nature and Society, vol. 2006, Article ID 84697, p. 5, 2006. · Zbl 1122.39011
[7] S. Stević, “A global convergence results with applications to periodic solutions,” Indian Journal of Pure and Applied Mathematics, vol. 33, no. 1, pp. 45-53, 2002. · Zbl 1002.39004
[8] S. Stević, “A note on periodic character of a difference equation,” Journal of Difference Equations and Applications, vol. 10, no. 10, pp. 929-932, 2004. · Zbl 1057.39005 · doi:10.1080/10236190412331272616
[9] S. Stević, “Periodic character of a difference equation,” Rostocker Mathematisches Kolloquium, no. 59, pp. 3-10, 2005. · Zbl 1083.39011
[10] S. Stević, “A note on periodic character of a higher order difference equation,” Rostocker Mathematisches Kolloquium, no. 61, pp. 21-30, 2006. · Zbl 1151.39012 · http://ftp.math.uni-rostock.de/pub/romako/heft61/ste61.html
[11] S.-E. Takahasi, Y. Miura, and T. Miura, “On convergence of a recursive sequence xn+1=f(xn - 1,xn),” Taiwanese Journal of Mathematics, vol. 10, no. 3, pp. 631-638, 2006. · Zbl 1100.39001
[12] L.-L. Wang and W.-T. Li, “Existence and global attractivity of positive periodic solution for an impulsive delay population model,” Dynamics of Continuous, Discrete & Impulsive Systems. Series A. Mathematical Analysis, vol. 12, no. 3-4, pp. 457-468, 2005. · Zbl 1078.34049
[13] L. Berg and L. von Wolfersdorf, “On a class of generalized autoconvolution equations of the third kind,” Zeitschrift für Analysis und ihre Anwendungen, vol. 24, no. 2, pp. 217-250, 2005. · Zbl 1104.45001
[14] R. P. Kurshan and B. Gopinath, “Recursively generated periodic sequences,” Canadian Journal of Mathematics, vol. 26, pp. 1356-1371, 1974. · Zbl 0313.26019 · doi:10.4153/CJM-1974-129-6
[15] R. C. Lyness, “Notes 1581,” The Mathematical Gazette, vol. 26, p. 62, 1942. · doi:10.2307/3606036
[16] R. C. Lyness, “Notes 1847,” The Mathematical Gazette, vol. 29, p. 231, 1945. · doi:10.2307/3609268
[17] R. C. Lyness, “Notes 2952,” The Mathematical Gazette, vol. 45, p. 201, 1961. · doi:10.2307/3612778
[18] K. Berenhaut and S. Stević, “The behaviour of the positive solutions of the difference equation xn=f(xn - 2)/g(xn - 1),” to appear in Dynamics of Continuous Discrete and Impulsive Systems: Series A - Mathematical Analysis.
[19] Ya. S. Brodskií and A. K. Slipenko, Functional Equations, Vishcha Shkola, Kiev, Ukraine, 1983. · Zbl 0563.39002
[20] A. Cima, A. Gasull, and V. Mañosa, “Global periodicity and complete integrability of discrete dynamical systems,” Journal of Difference Equations and Applications, vol. 12, no. 7, pp. 697-716, 2006. · Zbl 1127.39010 · doi:10.1080/10236190600703031